Alert archive / Texas / Flash Flood Warnings in 1996
Flash Flood Warning 9, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 7, 1996, 5:47 AM CDT for Cass County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 1996, 5:47 AM CDT (10:47 UTC)
- Expired
- Jun 7, 1996, 8:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Cass County, TX
The radar
The Shreveport radar (KSHV), 84 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 10.8 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1768 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1418 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 071048 FFWSHV TXC067-071345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 547 AM CDT FRI JUN 7 1996 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 845 AM CDT FOR THE FOLLOWING AREA... IN NORTHEAST TEXAS ...CASS COUNTY AT 543 AM...DOPPLER RADAR ESTIMATED THAT CLOSE TO 3 INCHES OF RAIN HAD FALLEN IN THE PAST HOUR NEAR TEXAS 77 WEST OF DOUGLASSVILLE. RADAR ALSO SHOWS THAT SHOWERS AND THUNDERSTORMS ARE CONTINUING TO DEVELOP OVER THIS SAME AREA...INCREASING THE THREAT OF FLASH FLOODING. ADDITIONAL RAINFALL OF AN INCH OR MORE IS POSSIBLE WITHIN THE NEXT HOUR. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...MOVE QUICKLY TO HIGHER GROUND. 5
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 2:15 AM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Jun 7, 2:15 AM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 215 AM CDT FRI JUN 7 1996 BASED ON 06Z ANALYSIS SFC CDFNT LOCATED FROM JUST SE OF FSM TO NEAR PRX TO DFW TO ABI. WITH THIS POSN BLV FASTER NGM IS PREFERABLE OVER THE SLOWER ETA...ALTHOUGH BOTH SEEM TO BE A BIT SLOW WITH MOVEMENT OF FNT. NGM HAS FNT THRU MUCH OF THE CWA BYLATE THIS EVNG AND UPR LVL LOW SINKING SSE INTO SE AR BY END OF THE FCST PRD. STG S/WV ASCD WITH THIS UPR LVL LOW TO MOVE ACROSS THE CWA LATE TODAY AND ERLY TONITE BUT SOME DRYING INDICATED BY MODELS MAY PRECLUDE SIG DVLPMT WITH THIS FEATURE. STILL...JUST BASED ON THE STRENGTH OF THE DYNAMICS WITH THIS S/WV MAY BE ENUF TO TRIGGER ANOTHER ROUND OF SEVERE WX LATE THIS EVNG AND ERLY TONITE. BEHIND THIS S/WV WX SHUD BCM CALMER FOR THE WKND WITH POPS OUT OF THE FCST BY SAT AFTN. WILL STAY CLOSER TO NGM MOS TEMPS TDY WITH AVN TOO LOW AHD OF CDFNT. SECOND PRD ON WILL USE A COMPROMISE. WILL STAY CLOSER TO HIGHEfR AVN POPS HWVR AS NGM SEEMS TO BE UNDERESTIMATING POTENTIAL WITH FNT IN PROXIMITY TDY. SHV 86/63/80/60 4320 MLU 87/65/80/60 5430 18
In the hours before
Special weather statement, Jun 7, 1:24 AM CDT, 4 hours 23 minutes before
ARZ050-051-059>061-OKZ077-070730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 125 AM CDT FRI JUN 7 1996 THE TORNADO WATCH THAT WAS IN EFFECT FOR PARTS OF SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA HAS BEEN CLEARED. THIS INCLUDES THE COUNTIES OF MCURTAIN IN SOUTHEAST OKLAHOMA AS WELL AS SEVIER...HOWARD ...LITTLE RIVER...HEMPSTEAD AND NEVADA IN SOUTHWEST ARKANSAS. AT 125 AM...A LIN OF STRONG THUNDERSTORMS EXTENDED FROM NORTH OF CAMDEN ARKANSAS SOUTHWEST TO JUST WEST OF JEFFERSON TEXAS THEN WEST TO NEAR QUITMAN TEXAS. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION. 18
Local storm report, Jun 7, 1:59 AM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
155 AM CDT FRI JUN 07 1996
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1100 PM CLARKSVILLE TX 60 MPH TSTM GUST
06/06/96 RED RIVER TREES DOWN IN SEVERAL SECTIONS
OF TOWN.
1110 PM 5 N CLARKSVILLE TX 60 MPH TSTM GUST
06/06/96 RED RIVER SEVERAL TREES DOWN ON FM 37N.
1100 PM 5 S LOCKESBURG AR 65 MPH TSTM GUST.
06/06/96 SEVIER SEVERAL TREES BLOWN DOWN
ACROSS HWY 71.
IVLocal storm report, Jun 7, 2:04 AM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
200 AM CDT FRI JUN 07 1996
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1210 AM 8 N MT PLEASANT TX 65 MPH TSTM GUST
06/07/96 TITUS SEVERAL TREES AND POWER LINES
DOWN ON COUNTY ROAD NW 4.
1230 AM PITTSBURG TX 0.75 <INCH HAIL
06/07/96 CAMP
IVThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 10:44 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 61 min |
| Jun 6, 11:55 PM CDT | Severe Thunderstorm Warning | SHV | Morris, Titus | 35 min |
| Jun 7, 12:08 AM CDT | Severe Thunderstorm Warning | SHV | Wood | 67 min |
| Jun 7, 12:14 AM CDT | Severe Thunderstorm Warning | SHV | Camp | 61 min |
| Jun 7, 12:46 AM CDT | Severe Thunderstorm Warning | SHV | Upshur | 59 min |
| Jun 7, 4:53 AM CDT | Severe Thunderstorm Warning | SHV | Cass | 52 min |
Nearby
Flash Flood Warnings in Texas, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.